MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 MIS X-BAR; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL

SMITH & NEPHEW, INC. R3 MIS X-BAR; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Model Number 71366052
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a tka, a r3 mis x-bar broke.No pieces fell inside the patient.The procedure was finished without delay using a smith and nephew back up device.It is unknown if any pieces feel into the patient.No injuries were reported.
 
Additional Manufacturer Narrative
Additional information: d4, h4.H3, h6: the associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The device is missing a bar, rendering the device inoperative.The missing bar was not returned with device.The device shows signs of extensive use.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.B5.
 
Event or Problem Description
It was reported that, during a tka, a r3 mis x-bar broke.No pieces fell inside the patient.The procedure was finished without delay using a smith and nephew back up device.No injuries were reported.

Brand Name
R3 MIS X-BAR
Common Device Name
PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12158911
Report Number1020279-2021-05914
Device Sequence Number3769155
Product Code JDG
UDI-Device Identifier03596010580207
UDI-Public03596010580207
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71366052
Device Catalogue Number71366052
Device Lot Number09DM22575
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2021
Initial Date Received by Manufacturer 07/01/2021
Supplement Date Received by Manufacturer08/31/2021
Initial Report FDA Received Date07/13/2021
Supplement Report FDA Received Date09/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1